PRESS RELEASE

In line with efforts to sustain the remarkable spirit of our community, civic group ONE TACLOBAN, in cooperation with CATNETWORK Television is organizing a communal memorial to mark the 1st Year Anniversary of super storm Yolanda on November 08, 2014.

This event is a sequel to the Yolanda Candle Light Memorial held last December 17, 2013 – a hastily organized yet highly successful initiative marking the 40th day for thousands who perished beneath the fury of history’s mightiest storm. Over 10,000 survivors lined up the streets & highways to form a 24-kilometer candle line from DZR Airport to Anibong.

BIGGER THIS NOVEMBER

Supported by UN-OCHA, Catholic Relief Services (CRS), Oxfam, Save the Children, International Organization for Migration and City Government of Tacloban among others, this year’s Yolanda Candle Light Memorial is expected to grow even bigger. With the city now recovering its civic confidence more barangays have signified interest for a wider & more inclusive commemoration.

The candles will begin at the DZR Airport in San Jose passing through the main highway to Coca-cola interchange, Old Road Sagkahan, Magallanes and spreads across inner city blocks as it enters the downtown area.

It then connects to Anibong & PHHC Village winding up at Nula-TulaRoute Layout for 2014 Candlelight Memorial to the North. (Pls. see map)
Additionally, the candle light ceremony will also cover barangays in New Kawayan illuminating resettlement communities further north of the city.

Also supported by local businesses, NHA, NIA & TESDA, government employees from different agencies are beginning to pool personal resources contributing commemorative candles to the historic gathering. Fast emerging as the most awaited civic event of the year, the Yolanda Candlelight Memorial provides multi-platform & cross media reporting involving several radio stations hooked up via a common broadcast outlet. This annual media tradition allows local stations & practitioners the opportunity to interact and develop constructive relationships, more so this year, as the community takes the initial steps towards collective recovery. A total of five (5) radio stations are participating in the combined broadcast.

Apart from honoring thousands of our dearly departed, this year’s event is also a celebration of the tenacity & fortitude displayed not only by survivors but by government, international agencies, religious groups, and private donors who contributed and remains committed to recovery & rehabilitation efforts in the region.

The EVENT

A special radio broadcast will formally open the ceremony on Nov. 08, Saturday at 3:30pm.

The program shall include a timeline of the day’s event while guiding communities where to go. Special guests from government and international aid agencies will also be at hand in the studio to provide a rundown of recovery milestones achieved in the past 12 months. Field reports will complement the program highlighting community spirit as candle line preparations gets underway.

The program shifts to an ecumenical mass broadcast from 5:30 to 6:30 pm. Given the volume of people expected to pay their respects on this same day, the event utilizes radio allowing thousands of family and relatives to hear mass along the route of the memorial.

YOLANDA CANDLELIGHT MEMORIAL

Conclusion of the on-air mass and ringing of church bells signal the start of the candle lighting ceremony. Residents are encouraged to turn lights off Earth-hour style from 6:30 to 7:30 pm while public & private transport will be requested to park along secondary roads giving way to the 60-minute solemn ceremony.

Media & sponsor vehicles are advised to drive slowly using hazard lights on instead of headlamps. Others with urgent need to travel are encouraged to take alternate routes to and from the city.

Barangay officials and traffic enforcers will be on hand to ensure pedestrian safety along the route.

Field reports will describe the event as it unfolds in different areas while live on-site interviews will provide inspiring stories in memory of those who perished.Post-event discussions and on-site interviews will conclude the memorial from 7:30 – 8:30pm.

An estimated 30 to 50 thousand residents are expected to line the 24-kilometer route. Communities are encouraged to bring out transistor radios or tune in cellular phones to participating AM & FM stations for the ceremony.

Everyone with relatives and friends in Tacloban City and nearby towns are invited to the communal occasion. However, home-stay arrangements are encouraged as hotels may be fully booked on dates prior to the occasion.

One Tacloban is a non-profit initiative group formed immediately after super typhoon Yolanda. Its name was taken from a weekly program of Cat8 Television. Among the events organized under its wing were; the 25,000-strong August Twenty One Miracle Thanksgiving in August 2013, the Yolanda Candle Light Memorial forty (40) days after the storm and the Valentine’s Day Balloon Memorial held February 14, 2014.

Should you find a need to further discuss the details of this event, I may be reached at landline (053) 832-7732 or cell 0929-8837052 or 0915-5972653. Thank you and more power to your continued success.

JEFF MANIBAY
Convenor/Event Organizer